Alert archive / Illinois / Wind Advisories in 2011

Wind Advisory 5, NWS Chicago, IL

November 9, 201110 counties in Illinois; 5 counties in Indiana

NWS Chicago, IL issued this wind advisory at Nov 9, 2011, 12:27 PM CST for 10 counties in Illinois; 5 counties in Indiana. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Nov 9, 2011, 12:27 PM CST (18:27 UTC)
Expired
Nov 9, 2011, 4:52 PM CST
In force
4 hr
Issued by
NWS Chicago, IL

Counties DeKalb County, IL, DuPage County, IL, Ford County, IL, Grundy County, IL, Iroquois County, IL, Kane County, IL, Kankakee County, IL, Kendall County, IL, LaSalle County, IL, Livingston County, IL, Benton County, IN, Jasper County, IN, Lake County, IN, Newton County, IN, Porter County, IN

The radar

The Chicago radar (KLOT), 40 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 6.5 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2011-11-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 199 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2011-11-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
199 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
458 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

322 
WWUS73 KLOT 091827
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
1227 PM CST WED NOV 9 2011


ILZ011>014-019>023-032-033-039-INZ001-002-010-011-019-100000-
/O.NEW.KLOT.WI.Y.0005.111109T1827Z-111110T0000Z/
DE KALB-KANE-DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-
LIVINGSTON-IROQUOIS-FORD-LAKE IN-PORTER-NEWTON-JASPER-BENTON-
INCLUDING THE CITIES OF...DEKALB...AURORA...WHEATON...CHICAGO...
OTTAWA...OSWEGO...MORRIS...JOLIET...KANKAKEE...PONTIAC...
WATSEKA...PAXTON...GARY...VALPARAISO...MOROCCO...RENSSELAER...
FOWLER
1227 PM CST WED NOV 9 2011 /127 PM EST WED NOV 9 2011/

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST /7 PM EST/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST /7 PM EST/ THIS
EVENING. 

* TIMING...EXPECT STRONG WINDS THROUGH THIS AFTERNOON AS A SURFACE
  LOW BEGINS TO LIFT NORTHEAST OF THE AREA. 

* WINDS...WEST TO NORTHWESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS
  AROUND 45 MPH ARE EXPECTED THIS AFTERNOON. THE WINDS WILL
  QUICKLY ABATE THIS EVENING.

* IMPACTS...THESE STRONG WINDS MAY CAUSE MINOR PROPERTY DAMAGE AND
  MAKE TRAVEL DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

KJB
2 follow-up statements
286 
WWUS73 KLOT 092151
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
351 PM CST WED NOV 9 2011

ILZ011>014-019>023-032-033-039-INZ001-002-010-011-019-100000-
/O.CON.KLOT.WI.Y.0005.000000T0000Z-111110T0000Z/
DE KALB-KANE-DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-
LIVINGSTON-IROQUOIS-FORD-LAKE IN-PORTER-NEWTON-JASPER-BENTON-
INCLUDING THE CITIES OF...DEKALB...AURORA...WHEATON...CHICAGO...
OTTAWA...OSWEGO...MORRIS...JOLIET...KANKAKEE...PONTIAC...
WATSEKA...PAXTON...GARY...VALPARAISO...MOROCCO...RENSSELAER...
FOWLER
351 PM CST WED NOV 9 2011 /451 PM EST WED NOV 9 2011/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /7 PM EST/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST...7 PM EST...THIS
EVENING.

* TIMING...EXPECT STRONG WINDS TO SLOWLY DIMINISH LATE THIS
  AFTERNOON AND EARLY THIS EVENING.

* WINDS...WEST TO NORTHWESTERLY WINDS TO 30 MPH WITH GUSTS UP TO
  45 MPH WILL QUICKLY ABATE BY EARLY THIS EVENING.

* IMPACTS...THESE STRONG WINDS MAY CAUSE MINOR PROPERTY DAMAGE 
  AND MAKE TRAVEL DIFFICULT...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

KJB
906 
WWUS73 KLOT 092252
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
452 PM CST WED NOV 9 2011

ILZ011>014-019>023-032-033-039-INZ001-002-010-011-019-100000-
/O.CAN.KLOT.WI.Y.0005.000000T0000Z-111110T0000Z/
DE KALB-KANE-DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-
LIVINGSTON-IROQUOIS-FORD-LAKE IN-PORTER-NEWTON-JASPER-BENTON-
INCLUDING THE CITIES OF...DEKALB...AURORA...WHEATON...CHICAGO...
OTTAWA...OSWEGO...MORRIS...JOLIET...KANKAKEE...PONTIAC...
WATSEKA...PAXTON...GARY...VALPARAISO...MOROCCO...RENSSELAER...
FOWLER
452 PM CST WED NOV 9 2011 /552 PM EST WED NOV 9 2011/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CANCELLED THE WIND
ADVISORY. 

WHILE WESTERLY WINDS COULD STILL GUST OVER 30 MPH FOR ANOTHER HOUR
OR TWO...WINDS HAVE SUBSIDED WELL BELOW ADVISORY CRITERIA.

$$

IZZI

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this wind advisory went out at Nov 9, 11:39 AM CST, 48 minutes earlier.

Area forecast discussion, Nov 9, 11:39 AM CST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1139 AM CST WED NOV 9 2011

.DISCUSSION...
343 AM CST

EARLY THIS MORNING THE SURFACE LOW WAS BEING ANALYZED TO THE
NORTHEAST OF ST LOUIS AND CONTINUES TO LIFT NORTH/NORTHEAST. IR
IMAGERY SHOWS A NARROW CHANNEL OF DRIER AIR ACROSS THE WESTERN HALF
OF ILLINOIS WITH THE MOISTURE CONVEYOR BEGINNING TO PIVOT EAST
ACROSS EAST CENTRAL ILLINOIS AND INDIANA. STUBBORN FRONTAL BOUNDARY
REMAINS JUST TO THE SOUTH OF I-80 STRETCHING EAST THROUGH SOUTHERN
LOWER MICHIGAN. COLD FRONT WAS BEGINNING TO PUSH INTO EASTERN IOWA
AND NEARING THE MISSISSIPPI RIVER. UPSTREAM ACROSS IOWA MANY
OBSERVATION SITES HAVE CONTINUED TO REPORT PERIODS OF LIGHT SNOW
THROUGHOUT THE OVERNIGHT PERIOD.

REGIONAL RADAR RETURNS SHOW THE DEFORMATION ZONE STRETCHED FROM
CENTRAL IOWA NORTHEAST THROUGH SOUTHWEST WISCONSIN. TO THE EAST OF
THIS ZONE CONSIDERABLE LGT RAIN SHOWERS WERE FALLING ACROSS WEST
CENTRAL ILLINOIS...AND LIFTING NORTH.

CONSIDERABLE SHEAR REMAINS OVERHEAD WITH A POTENT LLVL JET AT
50-60KTS. DESPITE INCREASED LIMITING FACTORS...HAVE STRUGGLED TO
COMPLETELY REMOVE MENTION OF THUNDER. THE ONLY LOCATION THAT WE HAVE
THUNDER RUNNING IS FOR FAR SOUTHEAST CWFA AREAS AND ONLY UNTIL 15Z.
BY THIS TIME EXPECT THE FRONTAL BOUNDARY TO HAVE PUSHED EAST. DRY
SLOT ARRIVES LATE MORNING WITH WRAP AROUND MOISTURE PIVOTING EAST.
EXPECT A STEADY TAPERING TO ANY REMAINING MOISTURE...HOWEVER NOT
COMPLETELY DRY.

THERMAL TROUGH ALOFT STEADILY BUILDS IN FROM THE NORTHWEST...COUPLED
WITH STRONG COLD AIR ADVECTION AND TEMPS WILL STRUGGLE TO WARM AT
ALL TODAY. EXPECT MANY LOCATIONS TO REMAIN STEADY...PERHAPS RISE A
FEW DEGREES EARLY THIS MORNING. OTHERWISE MANY SITES WILL SEE
TEMPERATURES HOLD STEADY THEN BEGIN TO FALL BY MIDDAY INTO THE UPPER
30S TO LOWER 40S. THE FAR NORTHWEST PORTIONS OF THE CWFA TEMPS MAY
COOL EARLY ENOUGH TO ALLOW PRECIP TO BECOME MIXED OR COMPLETELY
CHANGE OVER FROM RAIN TO SNOW.

OVERNIGHT SKIES WILL REMAIN MOSTLY CLOUDY...POSSIBLY ALLOWING SOME
THINNING TO THE CLOUDS FURTHER WEST. THIS SHOULD LIMIT HOW COOL
TEMPS WILL BECOME. HAVE MAINTAINED OVERNIGHT LOWS IN THE UPPER 20S
TO LOWER 30S. EXPECT BREEZY CONDITIONS TO CONTINUE...CREATING
APPARENT TEMPS IN THE LOW/MID 20S OVERNIGHT.

THURSDAY THROUGH FRIDAY...
500MB TROUGH AXIS OVERHEAD THUR...SLOWLY PIVOTING EAST FRI. SFC VORT
CONTINUES TO LIFT NORTH ACROSS EASTERN ONTARIO/WESTERN QUEBEC WITH
BROAD ANTI-CYCLONIC FLOW ENCOMPASSING MUCH OF THE SOUTHWEST CONUS.
HEIGHTS BEGIN TO RISE OVERHEAD THUR EVE...WHICH SHOULD AID IN
ADDITIONAL EROSION OF CLOUDS AND MOISTURE IN THE NEAR SFC
ENVIRONMENT. THE EXCEPTION WILL BE CLOSER TO LAKE MICHIGAN WHERE
LAKE STRATUS WILL PERSIST. IN ADDITION SOME MARGINAL MOISTURE IS
PROGGED TO SLIDE SOUTH FROM WISC AND PUSH OVER FAR NORTHEAST IL.

850MB THERMAL TROUGH AXIS BUILDS IN FROM THE NORTHWEST THUR AFTN AND
REMAINS THROUGH EARLY FRI...WITH TEMPS BETWEEN -6 AND -9 DEG C. BY
FRI AFTN THE TROUGH AXIS PIVOTS EAST WITH THE MID-LVL TROUGH.

LLVL MOISTURE IS MARGINAL THROUGH MUCH OF THUR...AND WITH AFTN HIGHS
STRUGGLING TO PUSH BEYOND 40 DEG IN MANY LOCATIONS SOME
PRECIPITATION MAY FALL AND WOULD POTENTIALLY FALL AS A MIX OF
RAIN/SNOW. IT IS CONCEIVABLE TO SEE A FEW LOCATIONS REMAIN IN THE
UPPER 30S GIVEN THE OVERNIGHT LOWS FROM THE PREVIOUS NIGHT IN THE
UPPER 20S. IN ADDITION CLOUD COVER WILL PLAY A ROLE IN TEMPS AS A
STRATUS LAYER IS EXPECTED TO LINGER THRU MUCH OF THE DAY BEFORE
EXITING TO THE EAST SOMETIME FRI.

WITH THE SFC RIDGE BUILDING IN FROM THE SOUTHWEST...ENOUGH DIFFLUENT
FLOW IN THE MID-LVLS SHOULD FINALLY BRING AN END TO THE PRECIP
ACROSS THE CWFA. THE EXCEPTION WOULD BE OVER LAKE MICHIGAN WHERE
ENOUGH OF A THERMAL GRADIENT CONTINUES TO SUPPORT LAKE STRATUS AND
PRECIP. TEMPS SHOULD BE COLD ENOUGH THAT THIS WOULD SUPPORT
RAIN/SNOW MIX.

SATURDAY THROUGH TUESDAY...
ENSEMBLES CONTINUE TO DEMONSTRATE MINIMAL SPREAD IN REGARDS TO THE
500MB TROUGH AXIS PIVOTING EAST LATE FRI/SAT...AS A PERIOD OF
SEMI-ZONAL FLOW ALONG THE NORTHERN PERIPHERY OF A LLVL RIDGE BUILDS
IN FROM THE WEST SAT. MEANWHILE UPSTREAM NEAR SOUTHERN
CALIFORNIA...AN ANOMALOUSLY STRONG 500MB TROUGH WILL BEGIN TO PUSH
EAST INTO THE SOUTHERN END OF THE SIERRA NEVADA MOUNTAINS SAT. ALONG
THE LEE-SIDE OF THIS POTENT TROUGH AXIS WAS A SECONDARY TROUGH
SLIDING SOUTHEAST FROM THE CANADIAN ROCKIES. THIS SHOULD AID IN A
SLIGHT AMPLIFICATION TO THE DOWNSTREAM WAVE OR SLIGHT RIDGING ACROSS
THE GREAT LAKES/OHIO VALLEY EARLY NEXT WEEK.

AS THE ANOMALOUSLY STRONG 500MB TROUGH PUSHES EAST ACROSS THE
SOUTHERN ROCKIES. TRADITIONALLY THIS PATTERN SUGGESTS A
STRENGTHENING OF THE LLVL JET FROM SW TO NE ACROSS THE PLAINS STATES
INTO THE WESTERN GREAT LAKES. THUS IT IS CONCEIVABLE TO SEE
INCREASED PRECIP CHANCES EARLY NEXT WEEK...WITH A GROWING POTENTIAL
FOR CONVECTION. A SUPPORTING MEMBER IS THAT CONFIDENCE IN A
STRENGTHENING 500MB RIDGE OVER THE SOUTHEAST CONUS APPEARS TO BE
DEVELOPING OR IS AT LEAST FAVORED AMONGST ENSEMBLE MEMBERS TUE/WED.
THIS COUPLED WITH THE TROUGH CARVED THROUGH THE ROCKIES...SHOULD AID
IN A STRENGTHENING LLVL JET AND DECENT RETURN MOISTURE INTO THE
SOUTHERN PLAINS.

THE CAVEAT TO THIS SCENARIO IS THAT THE 850MB THERMAL TROUGH IS
RATHER FLAT...WITH THE EXCEPTION OF A WEAK RIDGE OVER THE OHIO
VALLEY MON/TUE. TEMPS WILL MAINLY RETURN TO SEASONAL CONDS IN THE
EXTENDED PERIODS...WITH PERHAPS A PERIOD OR TWO OF SLIGHTLY ABOVE
NORMAL CONDS.

BEACHLER

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 18Z...

* STRONG GUSTY SOUTHWEST WINDS SHIFTING TO MORE WESTERLY BY MID
  AFTERNOON.
* MVFR CEILINGS BREAKING UP THIS EVENING.

PAW

//DISCUSSION...UPDATED 18Z...

SURFACE LOW PRESSURE CENTER MOVED ACROSS NORTHEAST IL THIS MORNING
AND WILL CONTINUE MOVING TO THE NORTHEAST. A COLD FRONT ASSOCIATED
WITH THIS LOW HAS ALREADY PASSED RFD AND WILL MOVE ACROSS THE
CHICAGO AREA TERMINALS THROUGH MID AFTERNOON. STRONG GUSTY WINDS
SHIFTING MORE TO THE WEST WITH THE PASSAGE OF THE COLD FRONT. AN
AREA OF RA OR SN BEHIND THE FRONT WILL MOVE ACROSS RFD THROUGH MID
AFTERNOON AND MAY CLIP THE CHICAGO AREA.

AS THE WHOLE SYSTEM CONTINUES MOVING AWAY THIS EVENING...WINDS WILL
DECREASE AND CEILINGS WILL CLEAR FROM THE WEST.

PAW

//ORD AND MDW CONFIDENCE...UPDATED 18Z...

* HIGH CONFIDENCE IN WIND TREND...MEDIUM CONFIDENCE IN TIMING.
* MEDIUM CONFIDENCE IN CEILING TIMING.

PAW

//OUTLOOK FOR ORD/MDW FOR 00Z FRIDAY-12Z WEDNESDAY...UPDATED 12Z...

THU NIGHT...

FRI...VFR...WX NIL.

SAT...VFR...WX NIL.

SUN...VFR...SLGT CHANCE -SHRA

MON...CHANCE -SHRA

TUE...VFR...WX NIL.

TRS

&&

.MARINE...
307 AM CST

AN AREA OF LOW PRESSURE OVER MISSOURI THIS MORNING IS EXPECTED TO
DEEPEN IN RESPONSE TO A POTENT UPPER LEVEL SYSTEM AND WILL QUICKLY
MOVE NORTHEAST...REACHING NORTHERN LAKE MICHIGAN BY THIS EVENING.
STRONG PRESSURE FALLS AHEAD...AND PRESSURE RISES BEHIND THE
LOW...IN ADDITION TO AN INCREASINGLY TIGHT PRESSURE GRADIENT WILL
LEAD TO GALE FORCE WINDS ACROSS LAKE MICHIGAN.

THIS MORNING...A NARROW BAND OF LIGHT WINDS ASSOCIATED WITH A WARM
FRONT AHEAD OF THE LOW WILL SLOWLY MOVE NORTH ACROSS THE LAKE.
NORTHEASTERLY WINDS WILL INCREASE TO GALE FORCE THIS MORNING TO THE
NORTH OF THE FRONT...WHILE SOUTHERLY WINDS RAMP UP TO THE SOUTH OF
THE FRONT. WITHIN THE FRONTAL BAND...WINDS WILL BE LIGHTER AND MORE
VARIABLE. AS THE LOW BEGINS TO MOVE EAST OF THE LAKE LATER THIS
AFTERNOON...A TRAILING COLD FRONT AND COLD ADVECTION BEHIND THE LOW
WILL FURTHER ALLOW WINDS TO INCREASE...WITH WINDS EXPECTED TO TOP
OUT AROUND 40 KT OUT OF THE WEST TO NORTHWEST ACROSS THE ENTIRE
LAKE. AS THE TEMPERATURES ALOFT CONTINUE TO COOL...EXPECT TO SEE
PRECIPITATION CHANGE OVER TO SNOW LATER THIS EVENING. WINDS WILL
DROP BELOW GALE FORCE EARLY ON THURSDAY...BUT EXPECT BRISK WESTERLY
FLOW TO CONTINUE THROUGH THE REMAINDER OF THE WEEK AND INTO THE
WEEKEND AS AN ACTIVE PATTERN BRINGS A PAIR ACROSS THE NORTHERN
PLAINS AND CANADA. BMD

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...GALE WARNING...LMZ080-LMZ669-LMZ671-LMZ673-LMZ675-LMZ777-LMZ779-
     LMZ870-LMZ872-LMZ874-LMZ876-LMZ878 UNTIL 9 PM WEDNESDAY.

     GALE WARNING...LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-LMZ567-
     LMZ868 UNTIL 3 AM THURSDAY.

     SMALL CRAFT ADVISORY...NEARSHORE WINTHROP HARBOR TO BURNS HARBOR UNTIL
     10 PM WEDNESDAY.

     SMALL CRAFT ADVISORY...NEARSHORE BURNS HARBOR TO MICHIGAN CITY IN UNTIL 4 AM THURSDAY.

&&
Hazardous weather outlook, Nov 9, 4:39 AM CST, 7 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
439 AM CST WED NOV 9 2011

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
101045-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
439 AM CST WED NOV 9 2011 /539 AM EST WED NOV 9 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS THIS MORNING OVER PORTIONS OF
NORTHWEST INDIANA ALONG AND EAST OF A PORTAGE TO BENTON COUNTY
LINE.

PERIODS OF MODERATE TO AT TIMES HEAVY RAINFALL THIS MORNING OVER
PORTIONS OF NORTHWEST ILLINOIS OR ALONG AND WEST OF A MCHENRY TO
LEE COUNTY LINE. ADDITIONAL RAINFALL WILL BE BETWEEN 0.25 AND 0.5
INCHES.

RISES ARE EXPECTED TO CONTINUE ON AREA RIVERS WITH SOME RIVERS
RISING ABOVE BANKFULL AND POSSIBLY TO FLOOD STAGE WHERE THE
HEAVIEST RAIN HAS FALLEN. PORTIONS OF THE EAST BRANCH OF THE DU
PAGE RIVER AT BOLINGBROOK WILL CONTINUE TO RISE TO JUST UNDER
FLOOD STAGE THIS AFTERNOON.

PORTIONS OF THE FOX RIVER NEAR MONTGOMERY WILL GO ABOVE BANKFULL
CONDITIONS THIS AFTERNOON. THE DES PLAINES RIVER NEAR RIVERSIDE
MAY RISE TO JUST UNDER FLOOD STAGE THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

AREA STREAMS WILL REMAIN ELEVATED WITH SOME RIVERS REMAINING AT OR
NEAR BANKFULL CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-101045-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
439 AM CST WED NOV 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

STRONG WINDS AND HIGH WAVES WILL CREATE HAZARDOUS CONDITIONS FOR
SMALL CRAFT TODAY FOR THE ILLINOIS NEARSHORE WATERS AND TODAY AND
TONIGHT FOR THE INDIANA NEARSHORE WATERS. A FEW GALE FORCE GUSTS
TO 35 KT WILL BE POSSIBLE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

STRONG WINDS WILL LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT
OVER THE ILLINOIS AND INDIANA NEAR SHORE WATERS FRIDAY THROUGH
FRIDAY NIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-101045-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
439 AM CST WED NOV 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

NORTHEAST GALES THIS MORNING WILL SHIFT TO WEST AND NORTHWEST
GALES THIS AFTERNOON AND TONIGHT ACROSS NORTHERN LAKE MICHIGAN.

SOUTHWEST TO WEST GALE FORCE WINDS ARE EXPECTED TODAY THROUGH
TONIGHT ACROSS SOUTHERN LAKE MICHIGAN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

GALE FORCE WINDS ARE AGAIN POSSIBLE FRIDAY AND FRIDAY NIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

BEACHLER

In the hours before

Special weather statement, Nov 9, 9:35 AM CST, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO IL
935 AM CST WED NOV 9 2011

ILZ012>014-019>023-032-033-039-INZ001-002-010-011-019-091745-
KANE-DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE IN-PORTER-NEWTON-JASPER-BENTON-
INCLUDING THE CITIES OF...AURORA...WHEATON...CHICAGO...OTTAWA...
OSWEGO...MORRIS...JOLIET...KANKAKEE...PONTIAC...WATSEKA...
PAXTON...GARY...VALPARAISO...MOROCCO...RENSSELAER...FOWLER
935 AM CST WED NOV 9 2011 /1035 AM EST WED NOV 9 2011/

...PERIOD OF STRONG WINDS EXPECTED LATE THIS MORNING...

A POTENT AREA OF LOW PRESSURE IS MOVING ACROSS NORTHEASTERN
ILLINOIS THIS MORNING. ALONG THE BACK SIDE OF THIS LOW...WINDS ARE
EXPECTED TO INCREASE TO 20 TO 30 MPH OUT OF THE WEST NORTHWEST TODAY.
HOWEVER...THERE COULD BE A BRIEF HOUR OR TWO PERIOD OF STRONGER
WINDS UP TO 35 MPH AND GUSTS AROUND 45 MPH LATE THIS MORNING AND
EARLY THIS AFTERNOON AS HIGHER PRESSURE RAPIDLY BUILDS IN BEHIND
THE EXITING AREA OF LOW PRESSURE. THE WINDS WILL QUICKLY ABATE
THIS EVENING.

WINDS OF THIS MAGNITUDE MAY CAUSE MINOR PROPERTY
DAMAGE...AS WELL AS MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE
VEHICLES.

KJB
Local storm report, Nov 9, 11:11 AM CST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1111 AM CST WED NOV 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     SNOW             DIXON                   41.85N 89.48W
11/09/2011  E0.0 INCH        LEE                IL   CO-OP OBSERVER

            FIRST SNOW OF THE SEASON

&&

ACS

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 9, 10:10 AM CSTSpecial Marine WarningLOT2 hr

Nearby

Wind Advisories in Illinois, 2011Wind Advisories in Indiana, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.